Desogestrel

Desogestrel is a progestin, which is the synthetic form of the female hormone progesterone. It is used in birth control pills and for the treatment of menopausal symptoms in women.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to postpone my periods?

Query: Hello doctor, My marriage is ahead in 13 days. We are planning for honeymoon after four days of our marriage. But, my fiance's monthly cycle date is on the fifth day following our marriage. We need help in postponing her period as well as about birth control. Please guide.  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It is a perfect time to start a birth control pill from now. Just start a Novelon (Desogestrel and Ethinylestradiol combination) tablet from day one of this cycle. Then start another pack after completion of this one without any gap. This will cross your honeymoon date. J...  Read Full »

My doctor advised to follow 21/5 regime in Femilon, whereas I follow 21/7. Which one do you recommend?

Query: Hello doctor, I am on birth control pill Femilon for the last three months and I have followed 21/7 regime from the last three months. I got my last two periods on the 6th and 7th pill-free days respectively. And now I have advised to follow 21/5 day regime by my gynecologist for proper efficacy o...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. How are you doing? I would sincerely advise you to keep having pill in the 21 pills, 7 pill free cycles. This will avoid all the confusion. Hormone control will be the same if you take 7 pill-free or 5 pill-free cycle. We give the gap for proper hormone withdrawal so th...  Read Full »

What are the side effects of taking 12 I-pills in eight months?

Query: Hi doctor, I would like to ask you a few things related to I-pill. Two years, I have taken around 10 to 12 I-pill tablets in eight months, Again I had two tablets last year. What will be the side effect in future? I do not have any complaints rather than weight gain. I was 53 kg before and now I am ...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. An I-pill contains high amount of hormone for contraceptive purpose. I-pill designated as emergency contraception, which means only to be used after an unaccustomed exposure. Then, definitely there will be problem if you take so much high hormonal pills in such a sm...  Read Full »

Can taking two I-pills within a span of two weeks cause delayed periods?

Query: Hello doctor, I had irregular periods. So, my family doctor suggested to have Femilon. I had Femilon for over a year and stopped it three months back. After that I had two I-pills within a span of two weeks and my periods have started two weeks earlier. Kindly suggest a solution.  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. Period starting early is due to effect of I-pill. You do not need to do anything. But, if you have taken two I-pills in two weeks for contraception, then it is better to continue with Femilon (combination of Desogestrel and Ethinyl...  Read Full »

Can vitamin C induce periods?

Query: Hello doctor, I am a 24 year old female. I am approximately 95 kg weight. I am in need of emergency contraception due to failed birth control. I will be ovulating tomorrow, so I am at a high risk of unwanted pregnancy. I obtained and took a 1.5 mg dose of Levonorgestrel (Plan B pill); however I have...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Strictly speaking, vitamin C rarely can do so as evidenced in the history of medicine. These are myths and not true reality. As you are 95 kg, there is a very rare chance of failure of emergency contraceptive pills in this weight. Otherwise, do another option. You can ...  Read Full »

I-Pill after 12 hours of unprotected sex. Will this leads to pregnancy?

Query: Hello doctor, I am 19 years old. I took i-pill after four to five hours of having unprotected sex. I again had unprotected sex after 12 hours of taking the i-pill. I was very tensed and took another i-pill after 56 hours of the second incident. After seven days, I started bleeding. But, it was light...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. First of all, let me tell you that there is no chance of pregnancy. Usually, ovulation occurs between the 12th to the 16th day of periods or better said as 14 days before the periods. Life of egg is 24 hours and that of sperm is 72 hours. So, there was no chance of e...  Read Full »

I avoid sex as I absolutely do not want to get pregnant again. Please help.

Query: Hi doctor, I am a 34 year old female. I do not like sex because I am always worried that my partner will ejaculate inside me. He does not like using a condom. We always end up fighting during sex, as I ask him to use a condom and he does not want to. We have a son aged 9 years and I do not want a...  Read Full »


Dr. Deepika Joshi Khare

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Firstly, do not take Unwanted 72  very often. Any emergency contraceptive pill has several adverse effects. There are many options like the intrauterine copper device or oral cyclical pills which you can consider. For more information consult an obstetrician and gynae...  Read Full »

How to resume my period?

Query: Hi doctor, I got married last month. Since my period date was clashing with my wedding date, I had to take some medicine in order to postpone my period. My normal period cycle is 27 or 28 days, but in the last few months due to stress and exertion, I had been getting my period 5 or 6 days early. So,...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have read and understood your query. Let me explain you that you do not have any major problem and you will get relieved by the treatment itself. Yes, you can have intercourse now at least. You have taken Deviry (Medroxyprogesterone) for five days. Act...  Read Full »

Can taking oral contraceptive pill cause a lump in breast?

Query: Hi doctor,A few weeks ago I found out that I had a lump growing in my breast. I went for a check and had it removed and found out it was a fibroadenoma.I have been on oral contraceptives for past five months, Gedarel 20/150. However, I do not know if I should continue taking them as it is said to po...  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Hormonal contraceptives have side effects as well and it is not better to use for years as can give long-term side effects. Gedarel (Desogestrel and Ethinylestradiol) is combined hormonal contraceptives and should be avoided in many conditions like obesity, age more th...  Read Full »

Do I have to take any emergency contraceptives after taking Femilon regularly?

Query: Hello doctor, I have been taking Femilon for the past six months as a regular contraception. I finished the 21 days of tablet and the last tablet was four days back and had unprotected intercourse two days back. Do I need to take any emergency contraceptives or Femilon will protect? Kindly guide me...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. This combined birth control pills are a very effective form of contraception and if you take them regularly, you are almost 100 % protected. The point is, you are not only protected throughout the cycle but also even in those pill-free days. So, as you can see, there i...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.